Reentry from the trip has been rough. Following the uveitis drama, when we got back, I developed some sharp heel pain which turns out to be plantar fasciitis. I got that under control by stretching and not walking around the house barefoot. And then — reproductive system alert — after a 129-day absence that had me hoping I was perhaps done once and for all, my cycle returned on Sunday (not the kind you ride for charity, and btw yes, you can still donate to that, through the end of the month!).
Yesterday, I dragged myself out of the house and did the week’s grocery shopping. I wheeled two boxes of groceries back home in a cart I borrow from the store, and because it is a coop, this means someone who is a shopper-member, just like me, walks home with me and then takes the cart back. I had a dandy conversation with the walker yesterday, about the array of oral hygiene products for sale at the coop.
When I pull the cart into the front garden, I have to take the boxes out of the cart, carry them up the stoop, then inside, then up one long flight of stairs to our apartment. Somewhere during my climb of the stoop with two boxes stacked on top of each other (to be efficient and not make two trips), I did something to my right shoulder. The good one. The one that, to date, has never slipped out of place, forcing me to wrench it back into place while wailing in pain. No, that’s my left shoulder. And now my right shoulder — actually my whole right arm, and even my back and my head, a little bit — hurts. Did I mention that because I’m on Tafinlar and Mekinist, I can’t take any of the good anti-inflammatory drugs (ibuprofen, Aleve) that normal people may turn to when they are in this kind of pain? I get Tylenol, and, per the instructions of the doctor I saw last night at Urgent Care, Prednisone for a couple of days. I waited to take it until this morning, since I know how sleepless it makes me. (It was simultaneously great and awful to be able to come home, open up my giant pharmacopoeia, and find plenty of Prednisone, in the right dosage amount, left over from November 2014. Yes, it is apparently good for three years.)
I’m hoping this is the last of the series of shitty things to happen. And I’m going to post again later with some much sadder news from the melanoma world at large, lest you think I can’t see past my own navel here (or my own busted shoulder, as it were).